Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Jan 16, 2015, 4:15 AM EST. It took effect at Jan 17, 2015, 7:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2015, 4:15 AM EST (09:15 UTC)
- In effect from
- Jan 17, 2015, 7:00 AM EST
- Expired
- Jan 17, 2015, 4:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
517 WHUS73 KDTX 160915 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 415 AM EST FRI JAN 16 2015 ...SOUTHERLY GALES SATURDAY... .THE NEXT LOW PRESSURE SYSTEM WILL MOVE QUICKLY INTO THE NORTHERN PLAINS TONIGHT WHICH WILL RAPIDLY INCREASE WIND FROM THE SOUTH LATE TONIGHT AND SATURDAY. THE WIND WILL INCREASE WITHIN THE UNSTABLE AIR OVER THE LAKE AND AHEAD OF THE SURFACE WARM FRONT WHICH WILL SUPPORT A PERIOD OF GALE FORCE GUSTS BEGINNING SATURDAY MORNING TROUGH ABOUT MID AFTERNOON. THE PASSAGE OF THE WARM FRONT WILL THEN BRING ENOUGH STABILITY OVER THE WATER TO BRING WIND BELOW GALES BUT STILL ELEVATED NEAR 30 KNOTS AT TIMES. THE COLD FRONT IS ALSO EXPECTED TO PASS THROUGH THE REGION WITH GUSTS AT 30 KNOTS OR LESS THROUGH SUNDAY. LHZ361>363-462-162130- /O.NEW.KDTX.GL.W.0004.150117T1200Z-150117T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 415 AM EST FRI JAN 16 2015 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTH WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 12 PM SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BT
4 follow-up statements
290 WHUS73 KDTX 162037 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 337 PM EST FRI JAN 16 2015 ...SOUTHERLY GALES SATURDAY... .A DIMINISHING NORTHWEST WIND THIS EVENING WILL BRIEFLY TURN LIGHT/VARIABLE TONIGHT AS HIGH PRESSURE SLIDES THROUGH THE REGION. WINDS WILL QUICKLY STRENGTHEN OUT OF THE SOUTHEAST SATURDAY MORNING IN THE WAKE OF THIS RIDGE. A PERIOD OF STRONG SOUTHEAST WINDS WILL CONTINUE THROUGHOUT SATURDAY WITH GUSTS TO GALE FORCE EXPECTED ACROSS CENTRAL AND NORTHERN PORTIONS OF LAKE HURON. WARMER AIR WILL ENTER INTO THE REGION BY EVENING PROVIDING AN INCREASING DEGREE OF STABILITY AND EASING THE WIND FIELD BY SATURDAY NIGHT. A COLD FRONT SHIFTS THROUGH SUNDAY MORNING WITH A PERIOD OF GUSTS TO 30 KNOTS IN IT/S WAKE. LHZ361>363-462-170930- /O.CON.KDTX.GL.W.0004.150117T1200Z-150117T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 337 PM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MR
253 WHUS73 KDTX 170900 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 AM EST SAT JAN 17 2015 ...SOUTHERLY GALES TODAY... .LOW PRESSURE DEEPENING OVER THE MIDWEST WILL SUPPORT A PERIOD OF STRONG SOUTHEAST WIND TODAY. A GALE WARNING REMAINS IN EFFECT FOR CENTRAL AND NORTHERN PORTIONS OF LAKE HURON. WARMER AIR WILL THEN MOVE OVER THE REGION AND HELP EASE THE WIND FIELD TONIGHT. THE LOW PRESSURE SYSTEM WILL MOVE ALONG THE NORTH SHORE OF LAKE SUPERIOR TONIGHT AND PULL A COLD FRONT THROUGH LAKE HURON AND LOWER MICHIGAN WITH BOTH EXITING TO THE EAST SUNDAY. NORTHWEST WIND WITH GUSTS NEAR 30 KNOTS WILL DIMINISH QUICKLY BY SUNDAY NIGHT IN FAVOR OF WEAK HIGH PRESSURE THROUGH MONDAY. LHZ361>363-462-172100- /O.CON.KDTX.GL.W.0004.150117T1200Z-150117T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 400 AM EST SAT JAN 17 2015 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BT
945 WHUS73 KDTX 171435 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 935 AM EST SAT JAN 17 2015 ...SOUTHEAST GUSTS TO GALES OVER LAKE HURON TODAY... .LOW PRESSURE DEEPENING OVER THE MIDWEST WILL SUPPORT A PERIOD OF STRONG SOUTHEAST WIND TODAY. A GALE WARNING REMAINS IN EFFECT FOR CENTRAL AND NORTHERN PORTIONS OF LAKE HURON. WARMER AIR WILL THEN MOVE OVER THE REGION AND GENERATE AN INCREASING DEGREE OF STABILITY THAT WILL HELP EASE THE WIND FIELD TONIGHT. THE LOW PRESSURE SYSTEM WILL MOVE ALONG THE NORTH SHORE OF LAKE SUPERIOR TONIGHT AND PULL A COLD FRONT THROUGH LAKE HURON AND LOWER MICHIGAN WITH BOTH EXITING TO THE EAST SUNDAY. NORTHWEST WIND WITH GUSTS NEAR 30 KNOTS WILL DIMINISH QUICKLY BY SUNDAY NIGHT IN FAVOR OF WEAK HIGH PRESSURE THROUGH MONDAY. LHZ441-172100- /O.EXA.KDTX.GL.W.0004.000000T0000Z-150117T2100Z/ PORT AUSTIN TO HARBOR BEACH MI- 935 AM EST SAT JAN 17 2015 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTH WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361>363-462-172100- /O.CON.KDTX.GL.W.0004.000000T0000Z-150117T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 935 AM EST SAT JAN 17 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 33 KNOTS FROM THE SOUTH WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JVC
581 WHUS73 KDTX 172038 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 338 PM EST SAT JAN 17 2015 ...GALE FORCE WINDS HAVE SUBSIDED... .GALE WARNINGS WILL BE ALLOWED TO EXPIRE ON SCHEDULE AS WINDS GRADUALLY EASE ACROSS THE WATERS. MODERATE SOUTHWEST FLOW WILL PERSIST INTO SUNDAY BEFORE VEERING TO THE NORTHWEST AND INCREASING A BIT AS COLDER AIR WORKS INTO THE AREA BEHIND A WEAK COLD FRONT. GUSTS WILL APPROACH 30 KNOTS BUT ARE FORECAST TO REMAIN BELOW GALE FORCE AT THIS TIME. WINDS ARE THEN FORECAST TO DIMISH CONSIDERABLY SUNDAY NIGHT INTO EARLY TUESDAY AS THE PRESSURE GRADIENT RELAXES ACROSS THE GREAT LAKES. LHZ361>363-441-462-172145- /O.EXP.KDTX.GL.W.0004.000000T0000Z-150117T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 338 PM EST SAT JAN 17 2015 ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTH WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM SATURDAY. $$ KURIMSKI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 16, 3:56 AM EST, 19 minutes earlier.
Area forecast discussion, Jan 16, 3:56 AM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EST FRI JAN 16 2015 .SHORT TERM...TODAY AND TONIGHT SURFACE COLD FRONT SLIDING THROUGH SOUTHEAST MICHIGAN EARLY THIS MORNING WITH LITTLE FANFARE...AS UPPER LEVEL TROUGH AXIS/SUPPORT IS ALREADY OVER THE EASTERN GREAT LAKES. THE FRONT WILL SINK SOUTH OF THE MICHIGAN BORDER AND WASH OUT AS UPPER LEVEL RIDGING BEGINS TO BUILD INTO THE CENTRAL GREAT LAKES THIS AFTERNOON INTO TONIGHT. SHARP BAROCLINIC ZONE LOOKS TO BE HUNG UP ACROSS LOWER MICHIGAN...MAKING IT DIFFICULT TO ACCESS EXACTLY HOW MUCH COLD AIR WILL BE ABLE TO FILTER INTO SOUTHERN LOW MICHIGAN DURING THE DAY. MODEL CONSENSUS IS FOR 925 MB TEMPS TO FALL INTO THE NEGATIVE LOWER TEENS...WHICH SUGGESTS TEMPS SHOULD HOLD/FALL INTO THE LOW/MID 20S. RAW SURFACE TEMPS OUT OF THE NAM/RAP13 EVEN SUGGEST TEENS WILL ENCOMPASS THE NORTH HALF OF THE CWA POST 12Z. RAP SOUNDINGS STILL INDICATING STEEP ENOUGH LOW LEVEL LAPSE RATES/SUPERSATURATION WITH RESPECT TO ICE TO MAINTAIN A CHANCE OF FLURRIES. THERE WILL BE A MODEST RETURN OF MOISTURE TONIGHT AS A SHORTWAVE TRACKS THROUGH SOUTH DAKOTA AND ARRIVES TOWARD 12Z SATURDAY...BUT THE INITIALLY DRY MID LEVELS (850 DEW PT DEPRESSIONS OF 20+ C) WILL NEED TO SATURATE...WHICH LOOKS TO BE A CHALLENGE...PER 00Z EURO. GFS IS INDICATING THE BEST MOISTURE AND TRIES TO TRIGGER LIGHT SNOW SHOWERS...BUT PREFERENCE WILL LEAN TOWARD DRIER SOLUTION...BUT WILL INCLUDE A CHANCE OF FLURRIES OVERNIGHT WITH THE INCREASING ISENTROPIC ASCENT. NONE-THE-LESS...BEFORE CLOUDS AND MOISTURE INCREASE...SHOULD BE SET UP FOR GOOD FALL IN TEMPS DURING THE EVENING WITH SURFACE HIGH/RIDGE IN PLACE. INHERITED TEMPS LOOKED REASONABLE...MID/UPPER SINGLE NUMBERS THUMB REGION TO AROUND 10/LOWER TEENS ELSEWHERE. && .LONG TERM... SATURDAY THROUGH THURSDAY THE COLD FRONT MOVING THROUGH THE GREAT LAKES TODAY WILL BE ON ITS WAY BACK NORTH AS A WARM FRONT TO START SATURDAY. THIS WILL TOUCH OFF A ROUND OF ABOVE NORMAL TEMPERATURES FOR THE WEEKEND. SATURDAY WILL BE THE WARMEST DAY AS MAX TEMPS MAKE A RUN INTO THE MID AND UPPER 30S FOLLOWED BY READINGS ABOUT A CATEGORY LOWER SUNDAY FOLLOWING THE ASSOCIATED MODEST COLD FRONT. THE MOISTURE SUPPLY WITH THE SYSTEM WILL BE LEAN ENOUGH TO LIMIT PRECIP POTENTIAL TO A CHANCE OF RAIN/SNOW MIX SATURDAY NIGHT AND A CHANCE OF SNOW EARLY SUNDAY. THE UPPER LEVEL WAVE THAT WILL AFFECT THE GREAT LAKES SATURDAY IS SHOWN DRIVING THROUGH THE PACIFIC NW WITH A STRONG LOOK IN SATELLITE IMAGERY. IT WILL HAVE NO PROBLEM MATCHING MODEL TIMING OF REACHING THE NORTHERN PLAINS SATURDAY MORNING. SURFACE CYCLOGENESIS IN THE LEE OF THE CENTRAL ROCKIES WILL THEN LATCH ON TO THE FRONT STALLED JUST TO OUR SOUTH AND PULL IT STEADILY NORTHWARD DURING THE DAY. PRECIPITATION POTENTIAL WILL BE TIED TO AND LIMITED BY THE LACK OF GULF MOISTURE AVAILABLE TO THE FRONTAL ZONE THAT WILL BE ENSURED BY THE BROAD REGION OF SURFACE HIGH PRESSURE CENTERED ON THE ENTIRE GULF COAST THROUGH MID ATLANTIC. MODEL PLAN DEPICTIONS AND CROSS SECTIONS OF THETA-E INDICATE A SHARP BUT SHALLOWLY SLOPED FRONTAL STRUCTURE CONTAINING SPECIFIC HUMIDITY AROUND 3 G/KG ON THE 285K SURFACE...NOT BAD FOR AN AIR MASS OF PACIFIC ORIGIN...BUT WITH THE BULK OF ISENTROPIC ASCENT CAPABLE OF PRECIP OCCURRING OVER THE NORTHERN GREAT LAKES. CONDITIONS IN SE MICHIGAN WILL RESEMBLE MORE OF WARM SECTOR REGION OF THE SYSTEM WITH THE SURFACE FRONT EXPECTED TO MOVE THROUGH IN TIME FOR MAX TEMPS TO MAKE A RUN INTO THE UPPER 30S BY LATE AFTERNOON NEAR THE OHIO BORDER TO MID 30S NORTHERN THUMB. THE UPPER WAVE WILL GET CLOSE ENOUGH TO OUR AREA SATURDAY EVENING TO HELP WRING OUT SOME MOISTURE FROM THE LOW LEVEL THETA-E RIDGE/PREFRONTAL SURFACE TROUGH. THE UPPER TROUGH AXIS AND SURFACE FRONT WILL THEN BRING ENOUGH COLD AIR BACK INTO THE LOW LEVELS FOR A CHANCE OF LIGHT SNOW OVERNIGHT. THE CHANCE POP CATEGORY IS MAINTAINED FOR NOW AS MODEL SOUNDINGS INDICATE INCONSISTENT LEVELS OF SATURATION DURING THE EVENING BUT WITH A THERMAL PROFILE SUPPORTIVE OF LIGHT RAIN. THE SOUNDINGS AND MEAN RH FIELDS TOGETHER SUGGEST JUST POCKETS OF LIGHT PRECIPITATION UNTIL POSSIBLY LATE SATURDAY NIGHT AND SUNDAY MORNING AS COLDER AIR ALOFT AND STRONGER DYNAMIC SUPPORT WITH THE UPPER TROUGH INCREASE FORCING AND LOWER STABILITY ENOUGH FOR BROADER COVERAGE. THE REST OF THE WEEK WILL BE ON THE ACTIVE SIDE IN TERMS OF SMALL SCALE SHORT WAVES/CLIPPER SYSTEMS THAT WILL HAVE MODERATE MOISTURE SUPPLY BUT LOW PREDICTABILITY. SO FAR...NO BIG ARCTIC AIR INTRUSIONS ARE INDICATED UNTIL POSSIBLY THE END OF NEXT WEEK. && .MARINE... A COLD FRONT WILL MOVE THE REST OF THE WAY THROUGH LAKE HURON AND LOWER MICHIGAN DURING THE MORNING. MODERATE NORTHWEST WIND WILL HAVE GUSTS AROUND 30 KNOTS...AND POSSIBLY A FEW STRAY GUSTS TO GALE FORCE...BEFORE DIMINISHING QUICKLY IN FAVOR OF HIGH PRESSURE BY AFTERNOON. THE NEXT LOW PRESSURE SYSTEM WILL THEN MOVE QUICKLY INTO THE NORTHERN PLAINS TONIGHT WHICH WILL RAPIDLY INCREASE WIND FROM THE SOUTH LATE TONIGHT AND SATURDAY. THE GRADIENT WIND WILL INCREASE WITHIN THE UNSTABLE AIR OVER THE LAKE AND AHEAD OF THE SURFACE WARM FRONT WHICH WILL SUPPORT A PERIOD OF GALE FORCE GUSTS BEGINNING SATURDAY MORNING TROUGH ABOUT MID AFTERNOON. THE PASSAGE OF THE WARM FRONT WILL THEN BRING ENOUGH STABILITY OVER THE WATER TO BRING WIND BELOW GALES BUT STILL ELEVATED NEAR 30 KNOTS AT TIMES. THE COLD FRONT IS ALSO EXPECTED TO PASS THROUGH THE REGION WITH GUSTS AT 30 KNOTS OR LESS THROUGH SUNDAY. && .AVIATION...ISSUED 1155 PM EST THU JAN 15 2015 POOLED LOW LEVEL MOISTURE ALONG AND BEHIND PASSING TROUGH AND COLD FRONT TONIGHT WILL BRING A PERIOD OF MVFR TO LOWER VFR CIGS IN THE 2500 TO 4000 FOOT RANGE. DRIER FLOW ON FRIDAY IN THE WAKE OF THIS SYSTEM WILL ALLOW CIGS TO EDGE UP AND BECOME SCT-BKN WITH TIME. MBS/FNT APPEAR TO CLEAR OUT THE MOST AS HIGH PRESSURE SHIFTS OVER NORTHERN LOWER MICHIGAN AND LAKE HURON BY FRIDAY 18Z-00Z. WINDS WILL SWING FROM NW TO N TO E AS THIS HIGH BUILDS PAST THE AREA DURING THE SECOND PART OF THE FORECAST PERIOD. FOR DTW...MVFR CIGS ALONG SURFACE TROUGH WILL EDGE BACK UP TO LOWER VFR OVERNIGHT INTO FRIDAY MORNING AND THEN BECOME SCT-BKN BY MIDDAY FRIDAY AS DRIER LOW LEVEL AIR FROM HIGH PRESSURE PUSHES INTO LOWER MICHIGAN. //DTW THRESHOLD PROBABILITIES... * HIGH IN CEILINGS AOB 5000 FEET THROUGH 18Z FRIDAY...LOW THEREAFTER. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...GALE WARNING FROM 7 AM TO 4 PM EST SATURDAY FOR LHZ361>363-462. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....BT MARINE.......BT AVIATION.....DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 15, 2:31 PM EST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 231 PM EST THU JAN 15 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-161000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 231 PM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-161000- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 231 PM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). MR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.